Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 549, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 18, 2012, 4:30 PM CDT for Lauderdale County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2012, 4:30 PM CDT (21:30 UTC)
- Expired
- Aug 18, 2012, 5:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 113 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1913 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
803
WUUS54 KJAN 182130
SVRJAN
MSC075-182215-
/O.NEW.KJAN.SV.W.0549.120818T2130Z-120818T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT SAT AUG 18 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...MERIDIAN STATION...MERIDIAN...
* UNTIL 515 PM CDT
* AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MEEHAN MOVING NORTHEAST AT
30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NELLIEBURG...SUQUALENA AND COLLINSVILLE BY 440 PM CDT...
MERIDIAN AND ZERO BY 445 PM CDT...
MARION BY 455 PM CDT...
MERIDIAN STATION BY 510 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3222 8891 3245 8892 3250 8891 3258 8862
3228 8843
TIME...MOT...LOC 2131Z 238DEG 25KT 3235 8884
$$
192 follow-up statements
186
WWUS54 KJAN 182145
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT SAT AUG 18 2012
MSC075-182215-
/O.CON.KJAN.SV.W.0549.000000T0000Z-120818T2215Z/
LAUDERDALE MS-
445 PM CDT SAT AUG 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR LAUDERDALE COUNTY...
AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MERIDIAN MOVING EAST
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MARION BY 450 PM CDT...
MERIDIAN STATION BY 500 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3222 8891 3245 8892 3250 8891 3258 8862
3228 8843
TIME...MOT...LOC 2145Z 248DEG 29KT 3238 8868
$$
19643 WWUS54 KJAN 182151 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 451 PM CDT SAT AUG 18 2012 MSC075-182215- /O.CON.KJAN.SV.W.0549.000000T0000Z-120818T2215Z/ LAUDERDALE MS- 451 PM CDT SAT AUG 18 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR CENTRAL LAUDERDALE COUNTY... AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MERIDIAN MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MERIDIAN STATION BY 500 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3224 8876 3253 8878 3258 8862 3228 8843 TIME...MOT...LOC 2151Z 248DEG 29KT 3240 8863 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:10 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 18, 3:10 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT SAT AUG 18 2012 ...WET WEEKEND TO BOOST RAIN TOTALS WELL ABOVE NORMAL FOR MONTH... .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... THE PRIMARY CONCERNS WILL BE THE LIMITED CHANCE OF A FEW STRONG TO SEVERE STORMS THIS AFTERNOON WITH LOCALLY HEAVY RAINFALL POTENTIAL. THE FACT THAT THE STRONG STORM POTENTIAL IS BEING LIMITED SOME BY HIGH CLOUD DEBRIS...WHICH HAS HINDERED HIGH TEMPS AND LIMITING INSTABILITY...FROM EARLIER STORMS NORTHWEST OF THE REGION. ALSO THE POTENTIAL FOR ANOTHER ROUND OF A FEW STRONG TO SEVERE STORMS FOR SUNDAY AND SUNDAY EVENING ALONG AND SOUTH OF INTERSTATE 20 AS THE FRONT MOVES ACROSS THE REGION...FOLLOWED BY DRYING FROM THE NORTHWEST FROM MONDAY INTO MONDAY NIGHT. LATEST SATELLITE IMAGERY SHOWED A BROAD UPPER TROUGH OVER THE EASTERN CONUS. A SERIES OF SHORTWAVES WERE MOVING TOWARD THE REGION IN NORTHWEST FLOW. ONE OF THEM HAD TRIGGERED A CONVECTIVE COMPLEX ACROSS THE REGION. HAVE ISSUED A FEW WARNINGS SO FAR THIS AFTERNOON. WE HAVE NOT REACH POTENTIAL INSTABILITY WITH THESE STORMS. A FRONTAL BOUNDARY WAS NOTED ACROSS THE NORTH HALF OF THE REGION. FOR THE REMAINDER OF THIS AFTERNOON AND TONIGHT...THE LOCAL AND NATIONAL WRF MODELS SHOWS THE COMPLEX OF STORMS CROSSING THE REMAINDER OF THE REGION FOR THIS AFTERNOON INTO THIS EARLY EVENING. NONE OF THE MODELS SHOWS ANYTHING OF SIGNIFICANCE OVERNIGHT...AS THIS COMPLEX WILL STABILIZE THE AIRMASS IN ITS WAKE. SO HAVE LOWERED TO CHANCE POPS AFTER 02Z ACROSS THE REGION OVERNIGHT. WITH THE BOUNDARY SLOWLY SAGGING SOUTH AND HIGH PWATS. THERE IS STILL SOME LIMITED POTENTIAL FOR A FEW STRONG TO SEVERE STORMS WITH LOCALLY HEAVY RAIN POTENTIAL OF 1-2 INCHES PER HOUR FOR THE REMAINDER OF THE AFTERNOON. IT WILL BE A MILD MUGGY NIGHT WITH LOWS FROM AROUND 70 TO 72. ADJUSTED EVENING POPS BASED ON AFTERNOON TRENDS. FOR SUNDAY AND SUNDAY NIGHT...THE FRONT WILL CONTINUE TO CROSS THE REGION. THE BEST CHANCE FOR A FEW STRONG TO SEVERE STORMS WILL BE ALONG AND SOUTH OF INTERSTATE 20. THE FLOW WILL INCREASE ACROSS THE MID LEVELS AS THE UPPER TROUGH SHARPENS UP ACROSS THE REGION. THIS ALONG WITH INSTABILITY WILL AID IN THE SEVERE POTENTIAL AND ALSO INCREASE STORM MOTION AS WE GO INTO SUNDAY AFTERNOON AND EVENING. PWATS WILL STILL BE HIGH THUS HAVING LOCALLY HEAVY RAIN POTENTIAL. WENT CLOSE TO MAV LIKELY POPS FOR SUNDAY AND CHANCE TO LIKELY POPS FOR SUNDAY NIGHT. THE FRONTAL ZONE SHOULD MOVE ABOUT A NATCHEZ TRACE AXIS BY MIDNIGHT SUNDAY NIGHT. WENT CLOSE TO MAV GUIDANCE ON TEMPS. HIGHS WILL BE FROM THE 84-91 AND LOWS 65-72. FOR MONDAY AND MONDAY NIGHT... THE FRONTAL BOUNDARY WILL MOVE THROUGH SOUTHEAST MISSISSIPPI ON MONDAY MORNING. THERE WILL BE ONLY ISOLATED CHANCES OF CONVECTION ACROSS THE REGION DURING THE DAY...AS THE UPPER TROUGH AXIS MOVES ACROSS THE REGION. DRYING WILL BE COMING FROM THE NORTHWEST...WHICH SHOULD TAKE THE RAINS OUT OF THE REGION BY MONDAY EVENING. WENT CLOSE TO MAV GUIDANCE ON HIGHS AND LOWS. HIGHS WILL BE MAINLY IN THE LOWER TO MIDDLE 80S. LOWS WILL BE A LITTLE COOLER WITH READINGS FROM THE LOWER TO UPPER 60S./17/ .LONG TERM...TUESDAY THROUGH SATURDAY...THE GFS/ECMWF ARE IN PRETTY GOOD AGREEMENT OF THE LONGWAVE TROUGH AXIS PUSHING EAST OF THE REGION EARLY IN THE PERIOD. ALONG WITH THIS WILL BE COOLER/DRIER AIR AS HIGH PRESSURE RIDGING BUILDS IN FROM A HIGH CENTERED OVER THE EASTER PLAINS. HIGH TEMPERATURES WILL RUN ANYWHERE FROM ABOUT 5-10 DEGREES BELOW NORMAL ACROSS MUCH OF THE AREA ON TUESDAY ALONG WITH MORNING LOWS IN THE LOW/MID 60S. THE SURFACE HIGH WILL SHIFT INTO THE OHIO VALLEY ON TUESDAY INTO WEDNESDAY...WITH THE DRIER/COOLER CONDITIONS CONTINUING ACROSS THE ARKLAMISS. WEAK UPPER RIDGING WILL BUILD OVER THE AREA ON THURSDAY ALONG WITH MORE SEASONABLE TEMPERATURES...BUT EXPECT THE AREA TO REMAIN DRY WITH PWATS REMAINING BELOW AN INCH OVER MOST OF THE AREA. MOISTURE WILL BEGIN TO INCREASE ACROSS THE AREA ON FRIDAY AND SATURDAY ALONG WITH INCREASED CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS. STUCK PRETTY CLOSE TO GUIDANCE TEMPS/POPS THROUGH THE PERIOD./15/ && .AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE. EXPECT HAZARDOUS/ TURBULENT AVIATION CONDITIONS AT MOST TAF SITES...MAINLY AT JAN/HKS/GTR/MEI/HBG FOR THE NEXT FEW HOUR...STORMS COULD INTENSIFY QUICKLY AT ANY TAF SITE DURING THIS PERIOD AND BECOME SEVERE. MVFR TO AREAS OF IFR CONDITIONS SHOULD BE MORE WIDESPREAD LATER TONIGHT THROUGH SUNDAY NIGHT DUE TO LOW CEILINGS AND PERHAPS AREAS OF FOG. OTHERWISE...ANOTHER ROUND OF STORMS ARE EXPECTED FOR SUNDAY...MAINLY AFFECTING JAN/HKS/MEI/HBG. /40/EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 88 69 85 / 70 77 72 18 MERIDIAN 70 88 69 86 / 99 75 82 23 VICKSBURG 71 88 68 86 / 61 74 60 17 HATTIESBURG 73 91 72 88 / 94 70 64 39 NATCHEZ 71 88 69 86 / 62 67 50 18 GREENVILLE 71 85 66 84 / 57 73 48 13 GREENWOOD 71 85 64 84 / 64 70 62 17 .&& .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/EC/15
Hazardous weather outlook, Aug 18, 2:26 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 226 PM CDT SAT AUG 18 2012 MSZ043>046-048>066-072>074-191930- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 226 PM CDT SAT AUG 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WE GO THROUGH THE LATE AFTERNOON. A THUNDERSTORM COMPLEX MOVING EAST ACROSS CENTRAL MISSISSIPPI IS BRINGING SCATTERED TO NUMEROUS THUNDERSTORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING 50 TO 60 MPH WIND GUSTS AND PENNY SIZE HAIL. ALSO...A QUICK ONE TO TWO INCHES OF RAINFALL MAY OCCUR AND RESULT IN MINOR FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. STORMS WILL MOVE OUT AND DIMINISH AS WE GO INTO THE EARLY EVENING. MORE THUNDERSTORMS ARE EXPECTED SUNDAY INTO SUNDAY EVENING AS THE SLOW MOVING COLD FRONT SETTLES INTO THE AREA ALONG AND SOUTH OF INTERSTATE TWENTY. A SEVERE STORM OR TWO IS NOT OUT OF THE QUESTION...ESPECIALLY LATE SUNDAY. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS FROM 50 TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. IN ADDITION...TORRENTIAL DOWNPOURS LASTING UP TO AN HOUR WILL BE CAPABLE OF BRINGING A QUICK ONE TO TWO INCHES OF RAIN...ESPECIALLY LATER SUNDAY. IF STORMS MOVE OVER THE SAME GROUND REPEATEDLY THEN FLASH FLOODING COULD BECOME MORE LIKELY. OTHERWISE...LOW SPOTS AND POOR DRAINAGE AREAS SHOULD BE THE MOST SUSCEPTIBLE TO HIGH WATER ISSUES. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS COULD BE NECESSARY LATE THIS AFTERNOON AND AGAIN SUNDAY INTO SUNDAY EVENING. LAZ007>009-015-016-023>026-MSZ040>042-047-191930- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- WARREN- 226 PM CDT SAT AUG 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY EXPECT A FEW ROUNDS OF STRONG THUNDERSTORMS TO BE POSSIBLE SUNDAY AND SUNDAY NIGHT AS THE SLOW MOVING COLD FRONT SETTLES INTO THE AREA ALONG AND SOUTH OF INTERSTATE TWENTY. A SEVERE STORM OR TWO IS NOT OUT OF THE QUESTION...ESPECIALLY LATE SUNDAY. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS FROM 50 TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. IN ADDITION...TORRENTIAL DOWNPOURS LASTING UP TO AN HOUR WILL BE CAPABLE OF BRINGING A QUICK ONE TO TWO INCHES OF RAIN...ESPECIALLY LATER SUNDAY. IF STORMS MOVE OVER THE SAME GROUND REPEATEDLY THEN FLASH FLOODING COULD BECOME MORE LIKELY. OTHERWISE...LOW SPOTS AND POOR DRAINAGE AREAS SHOULD BE THE MOST SUSCEPTIBLE TO HIGH WATER ISSUES. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS COULD BE NECESSARY LATE THIS AFTERNOON AND AGAIN SUNDAY INTO SUNDAY EVENING. ARZ074-075-MSZ018-019-025>039-191930- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 226 PM CDT SAT AUG 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY A RISK FOR STRONG TO SEVERE STORMS LATE THIS AFTERNOON AND AGAIN ON SUNDAY IS EXPECTED TO BE FOR AREAS FARTHER SOUTH...INCLUDING THE INTERSTATE TWENTY CORRIDOR AND POINTS SOUTH. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN.
In the hours before
Special weather statement, Aug 18, 2:22 PM CDT, 2 hours 8 minutes before
MSZ048-182020-
HINDS MS-
222 PM CDT SAT AUG 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CDT SAT AUG 18 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM POCAHONTAS TO 4 MILES SOUTHWEST OF UTICA AT
220 PM CDT...MOVING EAST AT 20 MPH. THIS ACTIVITY WILL AFFECT THE
CITY OF JACKSON BY 3 PM.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN HINDS COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3206 9072 3234 9071 3234 9063 3237 9064
3244 9059 3248 9060 3251 9052 3257 9044
3249 9044 3249 9025 3240 9024 3240 9007
3225 9020 3219 9020 3215 9026 3211 9025
3209 9023 3205 9023
TIME...MOT...LOC 1920Z 283DEG 17KT 3248 9022 3232 9052
3220 9061 3207 9066
19Special weather statement, Aug 18, 2:27 PM CDT, 2 hours 3 minutes before
MSZ045-182010-
NESHOBA MS-
227 PM CDT SAT AUG 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CDT SAT AUG 18 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF BURNSIDE AT 227 PM
CDT...MOVING NORTHEAST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN NESHOBA COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3274 8905 3290 8914 3293 8906 3293 8896
3292 8896 3293 8892 3278 8892
TIME...MOT...LOC 1927Z 244DEG 7KT 3285 8903
19Special weather statement, Aug 18, 3:01 PM CDT, 1 hour 29 minutes before
MSZ049-182100-
RANKIN MS-
301 PM CDT SAT AUG 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CDT SAT AUG 18 2012
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS
WAS LOCATED FROM 3 MILES NORTHEAST OF PEARL TO 6 MILES NORTH OF
PINEY WOODS AT 301 PM CDT...MOVING NORTHEAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN RANKIN COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3231 9016 3235 9011 3236 9011 3236 9010
3238 9010 3251 8977 3236 8973 3214 8973
3205 8996 3205 9002
TIME...MOT...LOC 2001Z 244DEG 16KT 3231 9004 3215 8995
19Special weather statement, Aug 18, 3:31 PM CDT, 59 minutes before
MSZ065-182115-
COVINGTON MS-
331 PM CDT SAT AUG 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT SAT AUG 18 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS WAS LOCATED
4 MILES NORTHEAST OF COLLINS AT 331 PM CDT...MOVING NORTH AT 25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN COVINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3163 8962 3178 8958 3179 8957 3180 8940
3162 8940 3157 8943
TIME...MOT...LOC 2031Z 201DEG 22KT 3168 8949
19Local storm report, Aug 18, 3:42 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT SAT AUG 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD 3 ENE FLORENCE 32.17N 90.08W
08/18/2012 RANKIN MS LAW ENFORCEMENT
PORTION OF HWY 469 UNDER WATER.
&&
CMESpecial weather statement, Aug 18, 4:20 PM CDT, 10 minutes before
MSZ051-052-057-058-182220-
NEWTON MS-LAUDERDALE MS-JASPER MS-CLARKE MS-
420 PM CDT SAT AUG 18 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT SAT AUG 18 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES SOUTHWEST OF DECATUR TO 4 MILES
SOUTHWEST OF ORANGE AT 420 PM CDT...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN CLARKE...NORTHEASTERN JASPER...LAUDERDALE AND
NEWTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3201 8902 3224 8903 3239 8926 3258 8899
3258 8862 3251 8851 3220 8847
TIME...MOT...LOC 2120Z 238DEG 18KT 3242 8918 3237 8908
3228 8894 3206 8893
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:25 PM CDT | Special Weather Statement | JAN | Sharkey | 40 min |
| Aug 17, 7:58 PM CDT | Special Weather Statement | JAN | Leake | 42 min |
| Aug 17, 8:16 PM CDT | Special Weather Statement | JAN | Yazoo | 39 min |
| Aug 17, 11:38 PM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 57 min |
| Aug 18, 12:19 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 41 min |
| Aug 18, 1:08 AM CDT | Special Weather Statement | JAN | Grenada | 57 min |
| Aug 18, 2:33 AM CDT | Special Weather Statement | JAN | Carroll, Choctaw, Montgomery, Oktibbeha, Webster | 57 min |
| Aug 18, 3:26 AM CDT | Special Weather Statement | JAN | Choctaw, Clay, Lowndes, Noxubee, Oktibbeha, Webster and 1 more | 59 min |
| Aug 18, 4:36 AM CDT | Special Weather Statement | JAN | Lowndes, Noxubee | 59 min |
| Aug 18, 7:08 AM CDT | Special Weather Statement | JAN | Winston | 32 min |
| Aug 18, 9:12 AM CDT | Special Weather Statement | JAN | Bolivar | 28 min |
| Aug 18, 9:41 AM CDT | Special Weather Statement | JAN | Bolivar | 29 min |
| Aug 18, 11:25 AM CDT | Special Weather Statement | JAN | Humphreys | 30 min |
| Aug 18, 11:41 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys | 49 min |
| Aug 18, 12:26 PM CDT | Special Weather Statement | JAN | Adams | 29 min |
| Aug 18, 12:48 PM CDT | Special Weather Statement | JAN | Yazoo | 57 min |
| Aug 18, 12:53 PM CDT | Special Weather Statement | JAN | Sharkey | 47 min |
| Aug 18, 1:01 PM CDT | Special Weather Statement | JAN | Holmes | 59 min |
| Aug 18, 1:03 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 28 min |
| Aug 18, 1:26 PM CDT | Special Weather Statement | JAN | Lawrence | 39 min |
| Aug 18, 1:37 PM CDT | Special Weather Statement | JAN | Adams, Claiborne, Jefferson | 58 min |
| Aug 18, 1:50 PM CDT | Special Weather Statement | JAN | Madison | 20 min |
| Aug 18, 1:53 PM CDT | Special Weather Statement | JAN | Simpson | 32 min |
| Aug 18, 2:01 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 44 min |
| Aug 18, 2:02 PM CDT | Special Weather Statement | JAN | Simpson | 48 min |
| Aug 18, 2:15 PM CDT | Special Weather Statement | JAN | Lawrence | 40 min |
| Aug 18, 2:22 PM CDT | Special Weather Statement | JAN | Hinds | 58 min |
| Aug 18, 2:27 PM CDT | Special Weather Statement | JAN | Neshoba | 43 min |
| Aug 18, 3:01 PM CDT | Special Weather Statement | JAN | Rankin | 59 min |
| Aug 18, 3:31 PM CDT | Special Weather Statement | JAN | Covington | 44 min |
| Aug 18, 3:44 PM CDT | Flash Flood Warning | JAN | Rankin | 61 min |
| Aug 18, 4:20 PM CDT | Special Weather Statement | JAN | Lauderdale, Newton | 60 min |
| Aug 18, 5:03 PM CDT | Special Weather Statement | JAN | Clarke | 32 min |
| Aug 18, 5:19 PM CDT | Special Weather Statement | JAN | Lauderdale | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.